MAUDE Adverse Event Report: CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 401814RMC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician tried to load the angioguard rx emboli 4 mm basket capture guidewire into the catheter; however, the angioguard did not load properly and the wire kinked.Another angioguard rx was used to complete the procedure without issues.There was no reported patient injury.During preparation, the basket would not load into the delivery sheath, causing the wire to kink.The device was not used in the patient.The difficulty was encountered while attempting to insert the filter basket into the delivery sheath.The intended procedure was a carotid stent placement.The device was handled, stored, and prepped according to the instructions for use (ifu).There were no visible signs of device or package damage prior to use.Upon opening the package, the deployment sheath tip was fully seated in the filter basket introducer as expected.There were no issues flushing the filter introducer and deployment sheath.The torque device was locked onto the guidewire, and the capture sheath coil dispenser was flushed according to the ifu.The anti-migration clip was left in place until after the filter basket was docked into the deployment sheath.The customer could not get the filter into the sheath during docking.The target lesion was in the carotid artery, but no further details were provided about the lesion characteristics.The angioguard was sized larger than the vessel as instructed in the ifu.The device did not pass through any acute bends, and no unusual force was used during the procedure.The device was returned for evaluation and the distal tip was found with an unravel condition.
 
Additional Manufacturer Narrative
As reported, the physician tried to load the angioguard rx emboli 4mm basket capture guidewire into the catheter; however, the angioguard did not load properly and the wire kinked.Another angioguard rx was used to complete the procedure without issues.There was no reported patient injury.During preparation, the basket would not load into the delivery sheath, causing the wire to kink.The device was not used in the patient.The difficulty was met while attempting to insert the filter basket into the delivery sheath.The intended procedure was a carotid stent placement.The device was handled, stored, and prepped according to the instructions for use (ifu).There were no visible signs of device or package damage prior to use.Upon opening the package, the deployment sheath tip was fully seated in the filter basket introducer as expected.There were no issues flushing the filter introducer and deployment sheath.The torque device was locked onto the guidewire, and the capture sheath coil dispenser was flushed according to the ifu.The anti-migration clip was left in place until after the filter basket was docked into the deployment sheath.The customer could not get the filter into the sheath while docking.The target lesion was in the carotid artery, but no further details were provided about the lesion characteristics.The angioguard was sized larger than the vessel as instructed in the ifu.The device did not pass through any acute bends, and no unusual force was used during the procedure.A non-sterile unit of a ¿4mm basket, medium support, angioguard rx for us carotid¿ was returned in a transparent plastic bag and unpacked for visual evaluation.The returned components included the deployment sheath and the ecgw system with the filter partially deployed; the remaining components were not provided for analysis.The ecgw system was received inserted inside the deployment sheath.A buckling condition was seen approximately between 90 and 142 cm from the distal tip, which also exhibited a kinked and unraveled condition.No other anomalies were noted on the returned parts.Functional testing to assess loading difficulty could not be performed because the filter basket introducer was not returned, and the delivery sheath exhibited a buckling condition.Inspection of the filter basket area using a vision system revealed no anomalies or damage to the filter struts or membrane walls.The kinked and unraveled condition at the distal tip of the guidewire was confirmed.The reported ¿delivery system-loading (docking) difficulty-into delivery sheath¿ could not be substantiated because the filter basket introducer involved in the complaint was not returned for analysis.However, the malfunctions ¿distal tip (ecgw)-unraveled/stretched¿ and ¿deployment (delivery) sheath-premature peeling (rx only)¿ were seen during the product evaluation.The exact cause of the damages cannot be found; however, they may be related to handling factors such as excessive force applied to the device.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information about safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿caution: guidewires are delicate instruments and should be handled carefully.Prior to use, and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.Do not use defective equipment.Fill a 5 ml luer lock syringe with sterile saline and purge all air.Attach syringe to luer lock hub on the end of the filter introducer.Inject 5 ml of saline to purge all air from the deployment sheath and filter basket (ensure distal tip of the deployment sheath is inside the filter basket introducer tip prior to purging the system).You should see saline dripping from the proximal end of the deployment sheath (inside the coil dispenser).Disconnect syringe.Remove the two proximal (closest to the torque device) anti-migration clips holding the guidewire in the dispenser coil.Ensure the torque device is locked onto the guidewire.Gripping the torque device in one hand and the coil dispenser in the other, pull on the wire until the basket is completely docked into the tip of the deployment sheath.When completely docked, approximately half the filter basket will still be visible out of the end of the deployment sheath.After the deployment sheath is completely docked, remove the remaining distal anti-migration clip (closest to the filter introducer) and continue to pull back on the torque device to disengage the docked deployment sheath/guidewire assembly from the filter introducer.Loosen the torque device.While holding the torque device in one hand, gradually pull back on the guidewire with the other hand.Continue to pull the guidewire through the torque device until the proximal end of the deployment sheath is visible at the proximal end of the torque device.Tighten the torque device onto the deployment sheath to secure the deployment sheath to the guidewire.¿ based on the available information, there is no sign that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key21960702
Report Number1016427-2025-00030
Device Sequence Number9274253
Product Code NTE
UDI-Device Identifier10705032053501
UDI-Public(01)10705032053501(17)250831(10)35270131
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number401814RMC
Device Lot Number35270131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite